MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 8X100; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 8X100; STENT, ILIAC
Model Number C08100SL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/07/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that after a smart control, iliac 8x100 was inserted and deployed in the bifurcation of the internal iliac artery.Within three minutes during a post-dilatation, perforation occurred and the patient was expired.An approach was made from the left femoral artery.A non cordis balloon catheter (6.0*40mm) was inserted but could not cross the lesion.Therefore, another non cordis balloon catheter (4.0*40mm) was inflated as a pre-dilatation.The target lesion was the common femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was 100% (cto).The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
It was reported that after a smart control, iliac 8x100 was inserted and deployed in the bifurcation of the internal iliac artery.Within three minutes during a post-dilatation, perforation occurred and the patient was expired.An approach was made from the left femoral artery.A non cordis balloon catheter (6.0*40mm) was inserted but could not cross the lesion.Therefore, another non cordis balloon catheter (4.0*40mm) was inflated as a pre-dilatation.The target lesion was the common femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was 100% (cto).The product was clinically used and will not be returned for analysis.The product was not returned for analysis.Manufacturing record (dhr) review was conducted and the product met quality requirements for product acceptance per the applicable manufacturing quality plan.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.After careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Perforation is a well-known and extensively documented potential complication of this type of procedure and is listed in the instructions for use (ifu) as such.Vessels that are resistant to angioplasty have a higher risk of intimal dissection during interventional procedures.There is no evidence to suggest there were any manufacturing issues that contributed to the reported event.This does not represent device malfunction.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.However, neither the dhr review nor the product analysis results suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SMART CONTROL, ILIAC 8X100
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6216558
Report Number9616099-2016-00822
Device Sequence Number16411723
Product Code NIO
UDI-Device Identifier20705032024256
UDI-Public20705032024256
Combination Product (Y/N)N
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberC08100SL
Device Catalogue NumberC08100SL
Device Lot Number17471031
Was Device Available for Evaluation? No
Distributor Facility Aware Date12/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date01/09/2017
01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;